MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MONOBLOCK INSERTER HANDLE; INSTRUMENT, HIP

ZIMMER BIOMET, INC. MONOBLOCK INSERTER HANDLE; INSTRUMENT, HIP
Catalog Number 110024780
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical devices: item # 31-301852/ arcos 3.5mm hex drive/ lot # zb170703; item # 31-3018521/ arcos 3.5mm hex drive/ lot # z18i0975.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 -2021 -00458, 0001825034 -2021 -00459.
 
Event or Problem Description
It was reported that upon inspection the tips of the instruments were chipped making them unusable.No patient involvement was noted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g3; h2; h3; h6.Complaint sample was evaluated and the reported event was confirmed.One arcos 3.5mm hex drive (zb170703), one arcos 3.5mm hex drive (z18i0975), and one monoblock inserter handle (040960) was returned and evaluated.Upon visual inspection there was scuffing on the strike plate of the inserter and the threaded tip had fractured.Both tips of the hex drives had fractured and there were wear marks on the shaft of the devices.The hex drivers were submitted for fracture analysis.Fracture surface artifacts suggest the torsional overload failure mode.Xrf analysis found both hex drivers material to be consistent with 440 stainless steel alloy.Device history record (dhr) was reviewed and no discrepancies were found.A supplier dhr was not requested as the rir showed material conformance, the device shows signs of multiple use, and the device has a potential field age of approximately 2 years.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MONOBLOCK INSERTER HANDLE
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11324335
Report Number0001825034-2021-00460
Device Sequence Number19865087
Product Code LXH
UDI-Device Identifier00880304700482
UDI-Public(01)00880304700482(11)180104(10)040960
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110024780
Device Lot Number040960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10